A month ago both knees were injected with cortisone. My knees were in a bad way prior but now the bursa is swollen around the knee, pain below the knee, and intermittent sharp pain inside the knee when walking. I was using a brace and cane prior to the shots and now I use 2 brace, 2 canes, and/walker and can barely get around. The skin on the inside of the left knee is very sensitive to the touch now as well.
Icing a cortisone flare at the site of your injection should help reduce inflammation that’s causing you pain. This is the first line of treatment for cortisone flares. You can take over-the-counter pain medication, such as ibuprofen (Advil, Motrin) or acetaminophen (Tylenol), to try to reduce the pain if icing the area doesn’t help. Within a few days of receiving your cortisone injection, the pain from the flare should go away and you should feel relief.
Cortisone flare usually lasts around three to five days after you get the injection. Since you have been experiencing a lot of pain a month after, you need to speak with your doctor. Swelling and pain may be caused by infection. This is rare but it would be better to get it checked out and get diagnosed if it is really due to infection or simply your joint getting worse. Please do get immediate medical attention to prevent further joint damage.
Hope you'll feel better soon!
- Cortisone Information for Consumers
- Cortisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.